My 2 year old son acquired severe RSV at 6 weeks old. Ever since then he now has virally induced asthma. So he's been hospitalized a few times with bronchiolitis when he was 1 years old. The typical treatment has been 2ce a day pulmicort and 3xs a day to every 4 hours of albuterol. If that didn't work they would add predisone and sometimes zithromax. And those combos knocked it out.
Well he now has 3 weeks of a rattling cough that just doesn't go away. They said no wheeze and we've been doing the pulmicort and albuterol. Well it isnt' helping. So the ped feels we'll add Singulair.
Well I read the side effects and they weren't pleasant. His first chewable dose of 4 mg was last night and he got up at 3am-8:30 crying, irritable, and then saying 'ear ear'. His ears checked out fine at the doc yesterday. I read ear pain was a common side effect as well as irritable and loss of sleep.
Has anyone had side effects to get off the Singulair? How fast did these effects happen? I'm hypersensitive to meds so it wouldn't suprise me if he is too.
I'm so frustrated that he's only 2 and the pulmicort alone isn't working. Now we're on trial and error. It jsut scares me for his health. He's in daycare and doing so well developmentally but it seems that his body can't be around these viruses because he just doesn't get well and stay well. I hate to pull him but this totally ***** for all for us.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.